Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 55, NWS San Angelo, TX

May 25, 2007Crockett County, Schleicher County, Sutton County, Texas

NWS San Angelo, TX issued this flash flood warning at May 25, 2007, 2:46 AM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2007, 2:46 AM CDT (07:46 UTC)
Expired
May 25, 2007, 8:45 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:35 AM CDTFLASH FLOOD35 Sw Ozona, TXBRIDGE BETWEEN TERRELL AND CROCKETT COUNTY IN SOUTHWEST PART OF COUNTY WHICH IS ROUTE TO TERRELL GAS PLANT IS IMPASSABLE DUE TO HIGH WATER ACROSS PECOS RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3244 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3244 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 250748
FFWSJT
TXC105-413-435-251345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
  CROCKETT COUNTY IN WEST CENTRAL TEXAS
  SUTTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 845 AM CDT

* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM CONTINUED THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA...   
  ELDORADO...AND SONORA.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...DRAWS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
      3042 10164 3032 10164 3032 10015 3107 10014

$$

11
1 follow-up statement
000 
WGUS74 KSJT 251327
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 AM CDT FRI MAY 25 2007

TXC105-413-435-251345-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
822 AM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SUTTON...CROCKETT AND SCHLEICHER COUNTIES...

AT 818 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUSE 
ROADS FLOODED FROM OVERNIGHT THUNDERSTORMS THAT PRODUCED HEAVY RAIN 
ACROSS THE WARNED AREA.  FROM SUTTON TO SCHLEICHER COUNTY...FM ROAD 
2129 IS CLOSED DUE TO FLOODING.  IN ADDITION...IN SCHLEICHER 
COUNTY...OFFICIALS REPORTED THAT FM ROAD 1864 IS CLOSED DUE TO 
FLOODING.

WHILE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...ADDITIONAL 
THUNDERSTORM DEVELOPMENT IS POSSIBLE LATER TODAY.  WITH THIS NEW 
DEVELOPMENT...MORE HEAVY RAIN COULD CAUSE ADDITIONAL FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
      3042 10164 3032 10164 3032 10015 3107 10014

$$

JMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:27 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 24, 11:27 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1127 PM CDT THU MAY 24 2007

.AVIATION...
THE COLD FRONT HAS MOVED INTO THE INTERSTATE 10 CORRIDOR AND IS
EXPECTED TO STALL AND PERHAPS RETREAT NORTH. SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN HALF OF WEST
CENTRAL TEXAS THROUGH THE NEXT SEVERAL HOURS AFFECTING PRIMARILY
THE INTERSTATE 10 TERMINALS. THE SHOWERS AND THUNDERSTORMS WILL
SPREAD OVER THE ENTIRE AREA BEFORE DAYBREAK. CEILINGS WILL REMAIN
AT MVFR TO IFR THROUGH MIDMORNING. MVFR CONDITIONS WILL CONTINUE
THROUGH MOST OF THE AFTERNOON BEFORE LIFTING TO VFR BY LATE
AFTERNOON. THUNDERSTORM ACTIVITY SHOULD ALSO BE ON THE WANE LATE
THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1120 PM CDT THU MAY 24 2007/

UPDATE...
LATEST SATELLITE AND WSR-88D DATA INDICATE THUNDERSTORMS
CONTINUING ALONG AND JUST SOUTH OF INTERSTATE 10 WHERE THE SURFACE
FRONT HAS STALLED. FLASH FLOOD WARNING CONTINUES FOR OUR NORTHERN
EDWARDS PLATEAU COUNTIES UNTIL 245 AM CDT TONIGHT. LATEST CHANGE TO
GRIDS AND ZONE PRODUCT REDUCED POPS FOR THE REMAINDER OF TONIGHT
TO SLIGHT CHANCE ACROSS MOST OF THE BIG COUNTRY...MAINLY NORTH OF
INTERSTATE 20. ALONG AND SOUTH OF INTERSTATE 20...ACROSS THE
CONCHO VALLEY...AND THROUGHOUT THE HEARTLAND...CHANCE POPS LOOK
REASONABLE. ACROSS OUR SOUTHERN SIX COUNTIES...DECIDED TO CONTINUE
LIKELY POPS. ALSO...ADJUSTED GRID TEMPERATURES FOR THE REMAINDER
OF TONIGHT...MAINLY TO BRING THEM IN LINE WITH THE CURRENT COOL
TEMPERATURES DOMINATING WEST CENTRAL TEXAS.

23/HUBER

PREV DISCUSSION... /ISSUED 812 PM CDT THU MAY 24 2007/

UPDATE...
LATEST SATELLITE DATA INDICATE THE SURFACE COLD FRONT CONTINUES A
SLOW MIGRATION INTO THE NORTHERN EDWARDS PLATEAU AND THE NORTHWEST
HILL COUNTRY. THE GREATEST NUMBER OF SHOWERS AND THUNDERSTORMS NOW
EXTEND ALONG AND SOUTH OF A LINE FROM BIG LAKE TO MASON. FARTHER
SOUTHEAST ACROSS TEXAS...A NORTHWEST PROGRESSING SURFACE BOUNDARY
IS ALSO INITIATING SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL
LIKELY CONTINUE TO COLLIDE WITH THE COLD FRONT.

LATEST RUC INDICATES BEST RAINFALL CHANCES WILL CONTINUE OVER OUR
SOUTHEASTERN COUNTIES THIS EVENING. LOW-LEVEL JET MAY DEVELOP
AFTER MIDNIGHT AND PUSH THE LOW-LEVEL CONVERGENCE ZONE NORTH A
LITTLE. HOWEVER...BELIEVE THE BEST CHANCES FOR ADDITIONAL RAINFALL
WILL BE ACROSS OUR SOUTHERN COUNTIES.

ADJUSTED GRIDS AND ZONE PRODUCT TO REFLECT BETTER CHANCES ACROSS
OUR SOUTHERN COUNTIES FOR THE REMAINDER OF TONIGHT. WILL LIKELY
ISSUE ANOTHER UPDATE LATER THIS EVENING TO REFLECT LATEST TRENDS.

23/HUBER

PREV DISCUSSION... /ISSUED 645 PM CDT THU MAY 24 2007/

AVIATION...
THE SHOWERS AND THUNDERSTORMS OVER THE CONCHO VALLEY...NORTHWEST
HILL COUNTRY AND THE HEARTLAND WILL CONTINUE THROUGH THE EVENING...AS
A BOUNDARY MOVES SOUTH NEW SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE NORTHERN EDWARDS PLATEAU. WITH ALL THE RAIN AROUND CIGS
WILL HOVER AROUND MVFR/IFR...WITH KABI...KSOA AND KBBD CIGS
TENDING TOWARDS IFR MORE THAN MVFR. WINDS WILL SHIFT NORTH AT KSOA
AND KJCT TONIGHT AS THE BOUNDARY MOVES THROUGH. ALL TERMINALS
SHOULD BEGIN TO SHIFT EAST THEN SOUTHEAST LATE TONIGHT ...EARLY
TOMORROW. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN POSSIBLE
TOMORROW...SO HAVE INCLUDED PROB30S IN THE TAFS.

PREV DISCUSSION... /ISSUED 157 PM CDT THU MAY 24 2007/

SHORT TERM...
LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST
TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS
THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER
SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND
WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET
TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING
SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING
STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE
THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS
FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA.

LONG TERM...
ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF
THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN
OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS
TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH
THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET
ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND
POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL
AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING.
ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED
STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY.
WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  77  60  74  63 /  80  30  60  50
SAN ANGELO  80  63  76  63 /  60  30  60  50
JUNCTION  81  64  76  66 /  80  60  60  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

15/99/15
Hazardous weather outlook, May 24, 2:41 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT THU MAY 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM

A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL EVENTUALLY
STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND
THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT. THE MAIN
THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS..

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK
UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO
MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY
RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:56 PM CDTFlash Flood WarningSJTMason2 hr
May 24, 8:49 PM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton6 hr
May 25, 2:03 AM CDTFlash Flood WarningSJTKimble6 hr
May 25, 6:13 AM CDTFlash Flood WarningSJTMenard, Schleicher4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.